I have has Restylane injected under my eyes on June 28. Now I've got huge purple bruises under each eye, very swollen and hurts if slightly touch it. Is this normal after this procedure? Because it makes me want to cry when I see myself in the mirror. How long is this going to take? Thanks
Is It Normal to Bruise After Restylane Injection?
Doctor Answers (12)
Bruising After a Restylane Injection is Common But Can Be Improved
Bruising after a filler injection is common. The bruises are usually small, easy to cover with make up, and are gone in several days. Occasionally, bruises like you are describing occur. You should be using ice regularly, taking Arnica Montana (an herb that helps with bruising- you can get it at the grocery store, drug store, or vitamin store) both as a pill and a cream, and if you can find someone in your area who does lymphatic massage, try that as well. The good news is that it will gradually go away over the next week or so. Given your response to the injection, you need to make sure you have stopped all blood thinners prior to your next injection (aspirin, Advil, fish oil, etc). start taking Arnica before the injection, and look for an injector that is using blunt cannulas instead of needles to inject. If you do these things the likelihood of getting this kind of a bruise next time will be much less.
Yes, bruising is completely normal and totally expected.
No matter what you do to avoid products that can inhibiit platelets, you can still bruise from under eye filler service. Doctors have adopted disposable cannulas that are very uncomfortable in an effort to avoid busing. It does not reduce the incidence of bruising. In my practice doing everything we can to avoid bruising the risk of a big black eye is 2 in 100 cases. When it happens to you, the risk was 100%. Unfortunately the world assumes that you were the victim of domestic violence. It is very difficult to hide this type of bruising with make up. Also your tissues swell when there is bruise present so it is hard to know if the service was any good. Time will resolve the bruise but it can take 3 to 4 weeks. One or two weeks just is not realistic for the profound black eye. It is best to think of these services as surgery in a syringe. For a highly experience injector the results are better than surgery and this is why people put up this risk of bruising. Hang in there, things will get better. Remember to see you injector after the bruising has resolved in case the service needs to be adjusted.
Restylane Bruising and Swelling
Yes, you can have bruising after Restylane injections. They can last up to 2 weeks and the swelling can last 3 to 5 days.I have my patients use ice compresses that day of the procedure. Sometimes this helps reduce the chance of bruising. You can consider taking Arnica (herbal to diminish bruising). You can use cover up to help conceal the bruises.
Many patients think this is helpful. If the area is painful and persists you should call your doctor.
You might also like...
Bruising After Restylane Injections
After treatment, you might have some swelling, redness, pain, bruising, or tenderness. These are typically mild in severity and normally last less than 7 days in nasolabial folds and less than 14 days in lips. Swelling may be more likely in patients under 36 years, and bruising may be more likely in patients over 35 years. Rarely, the doctor may inject into a blood vessel, which can damage the skin. Although rare, red or swollen small bumps may occur. If you have had facial cold sores before, an injection can cause an outbreak. To avoid bruising and bleeding, you should not use the products if you have recently used drugs that thin your blood or prevent clotting. Products should not be used during pregnancy, when breastfeeding, or in patients under 18 years for nasolabial folds.
Bruising after injection
It is not uncommon to have bruising after Restylane injections, especially around your eyes. They can last two weeks, but you should see daily improvement. Always follow up with your provider if you are concerned and look forward to enjoying the results when your bruising subsides!
Bruising after Restylane injections
Bruising is an associated side effect following Restylane injections. Prior to future injections, it is important to avoid certain over the counter medications and supplements like ibuprofen, NSAIDS, vitamin E, and fish oil. This could prevent an issue from occurring. They may increase the likelihood of bruising after the injections due to thinning of the blood. Depending on the severity of the bruise, you should see improvement over the next one to two weeks. I would recommend speaking to your physician in the meantime regarding any concerns. Thanks and I hope this helps!
Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/
Bruising is normal after injections
I am so sorry that you have bruising under your eyes. This is a common side effect from injections, especially under the eyes. Anytime a needle goes into the skin, it can neck a vessel and cause a bruise. I try to minimize bruising by avoiding visible vessels and also using ice during the procedure (the cold constricts the vessels).
You can minimize bruising by:
1) avoiding aspirin, ibuprofen for 7 days before the procedure and 1 day after.
2) avoiding alcohol, garlic, ginseng, green tea for 24 hours before and 24 hours after the procedure
3) taking a supplement called arnica, starting on the day of or the day before the procedure
4) using cold packs for up to 48 hours after the procedure
5) in certain locations, intense pulse light or a vascular laser can help with bruisng that has already occurred. You can't do this too close to the eye though. However, it can be very helpful for bruising that occurs on the cheeks or around the mouth.
Restylane can cause bruising
Any filler can cause bruising, especially under the eyes where the skin is very thin and there are lots of blood vessels. It should be gone in two to three weeks maximum, and you should ice it and call your doctor. Sometimes a vbeam laser treatment can speed up the healing.
Treatment of bruising produced by injections or surgery
While bruising is a natural side effect of brusing and surgery, there are treatments that can help bruising resolve much more quickly than would otherwise be the case. Treatment with a vascular laser such as the VBeam or an Intense Pulsed Light device can generally dramatically speed up the rate at which bruises resolve. Good Luck.
Brian Biesman, M.D.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.